iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyitchingI have skin problems that increase with sunlight exposure. Why?

Can sun exposure cause itching, stinging, occasional burning sensation, and small red inflammation all over the body in a 23-year-old adult?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At October 14, 2022
Reviewed AtOctober 16, 2023

Patient's Query

Hi doctor,

I am 23-year-old, and I have itching all over my body. It feels like a stinging and occasional burning sensation, especially in my palm and the sole of my foot. However, there is no visible inflammation. I only see inflammations like tiny red bumps whenever it worsens, like stepping into the sun because heat triggers them. But it clears within 10 minutes if I go to a cooler place. This has been happening for the past eight months and has worsened with time. I underwent a few tests like the liver function test, kidney test, thyroid test, urine MCS, blood culture, and filariasis test, and all appeared to be fine. I never found a solution with the doctors I met. I took antihistamines, Hydrocortisone, Prednisone, and Ivermectin, but nothing was beneficial. Please help me. Kindly give your suggestion on these.

Hi,

Welcome to icliniq.com.

I went through your query and understood your concern. According to the given history, they are likely to be solar urticaria. The appearance of red itchy hives or rashes after getting exposed to sunlight is urticaria. It can last for a few minutes to hours and then subside on its own. For some individuals, the rashes may appear following stress, after working out, and following changes in temperature. It is a hypersensitivity reaction, meaning your body is more sensitive than usual to temperature changes following sun exposure, and it may also cause reactions to insect bites. There are medications that can be taken for a month and can be stopped later. But since it may also appear with changes in temperature later in life, the same medication may be used in the future. For some individuals, it may eventually stop occurring in the future. But others may experience recurrence. However, it is not contagious and will always reduce within a few hours. So I suggest you to follow the instructions mentioned below. Take tablet Fexofenadine (antihistamine) 120 mg and tablet Montelukast (leukotriene receptor antagonist) 10 mg. Take one tablet at night after dinner, one hour before going to sleep. Take these medications for one month. Use Hydrocortisone (topical steroid) 1 % cream (optional). It can also be used on the red rashes when they appear. However, it is a strong medication and should be used in small quantities in a very thin layer. It can be used once daily for a maximum of 10 days if used on alternate days. If they are used only when the rashes appear, you can use them with a three-day gap between each application. However, the cream is not required unless the rashes remain for a longer time, and it is suggested to use in case of chronic rashes that do not fade off easily. Otherwise, they are not needed, as the rashes will subside on their own. Do cold compresses, bathe after going out in the sun, and apply aloe vera gel to soothe the affected area. Avoid sun exposure and protect yourself by using protectants like caps, goggles, long sleeve shirts, etc. Kindly consult a specialist, talk with them and take the medications with their consent. Solar urticaria may appear on and off due to internally generated allergic reactions to sunlight and other allergens. Avoiding these allergens would be the first and most important way of preventing rashes. I hope this was helpful. Take care.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sandhya Narayanan Kutty
Dr. Sandhya Narayanan Kutty

Venereology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

itchingsun exposure

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy